A rare case of Colistin induced maculopapular rash
Approximately 2–3% of hospitalized patients are known to experience an adverse drug reaction (ADR). Dermatologic ADRs account for 10–30% of ADRs, and are commonly reported to be associated with antibiotic use. The classes of antibiotics most commonly reported to cause cutaneous reactions are the penicillins, cephalosporins, and fluoroquinolones. Polymyxin E is known to cause such reactions, but rarely. Here, we report a case of a colistin- induced maculopapular rash in an 84-year-old male. To the best of our knowledge, this is the first case of colistin-induced maculopapular rash to be reported in India.
Copyright (c) 2020 Laasya Mandalapu, Ann Kuruvilla
This work is licensed under a Creative Commons Attribution 4.0 International License.
Authors who publish with this journal agree to the following terms:
- Authors retain copyright and grant the journal right of first publication with the work simultaneously licensed under a Creative Commons Attribution License that allows others to share the work with an acknowledgement of the work's authorship and initial publication in this journal.
- Authors are able to enter into separate, additional contractual arrangements for the non-exclusive distribution of the journal's published version of the work (e.g., post it to an institutional repository or publish it in a book), with an acknowledgement of its initial publication in this journal.
- Authors are permitted and encouraged to post their work online (e.g., in institutional repositories or on their website) prior to and during the submission process, as it can lead to productive exchanges, as well as earlier and greater citation of published work (See The Effect of Open Access).